WHAT IS EVENT PLANNING? THE OFFICIAL DEFINITION (US Dept. of Labor) Event Planning consists of coordinating every detail of events,meetings, and conventions, from the speakers and meeting location to arranging printed materials and audio-visual equipment. Event planning begins with determining the objective that the sponsoring organization wants to achieve. Planners choose speakers, entertainment, content, and arrange the program to present the organizations information in the most effective way.
WHAT IS EVENT PLANNING? AN OPTIMIST’S VIEW Event planning is the energizing art of choreographing people and activities in order to create a show that creates memories of a lifetime. Designing and producing an event, whether it‘s a wedding, private party corporate event, fund-raiser, tradeshow or any other event, is in manyways comparable to directing a live stage performance. An added bonus,for those who love to travel, it provides an amazing opportunity to travel to luxurious hotels, interesting new places and meet speakers and attendees from around the world. All of this, while enjoying a high level of autonomy and independence!
ROLES FOR EVENT PLANNERSEvent Planning Agency• Companies who plan various kinds of events for many different kinds of clientsCorporate• Work for one company planning all of their company events including meetings, destination conferences and company holiday partiesNon-Profit• Work for the non-profit agency planning their fundraising events as well as donor cultivation eventsHotels, Restaurants, Event venues• Planner represents the venue and plans all kinds of events with many different clients
“IT TAKES A VILLAGE” People You May Work With As You Plan Your Event• Venue Managers • Graphic Designers• Caterers • Celebrants• Rental Companies • Transportation Services• Hotels • Florists• Photographers • Videographers• Lighting Designers • Audio/Video Technicians• Tenting companies • Security• Police/Fire Detail • Town/City Permitting• Musicians/Music Agencies • Hair & Make-up Stylists• Linen Companies
PRIVATE PARTIES• Birthday Parties• Anniversaries• Holiday/Seasonal• Special Occasions
FUNDRAISING EVENTS• Raise funds for Non-profit organization• Create awareness and branding• Message to donors and potential donors• Cultivate new donors and volunteers• Engage and involve guests in raising funds• Get Media attention for cause
CORPORATE EVENTS• Milestones• Holidays• Product Launches• Brand-name recognition• Award Dinners / Incentives• Employee/ Client Appreciation• Support a fund-raising cause
CONFERENCES & CONVENTIONS• Bring a wide range of people together to exchange information and ideas• Opportunity to bring staff, sales, suppliers, clients and dealers together• Launch new products
INITIAL PLANNING CONSIDER THE PRIORITIES OF YOUR CLIENT• Determine the Purpose of the Event: What are your Objectives?• Determine your Budget: How much can you Spend?• Visualize your Event: What does the overall event and flow look like?
BUDGET• Create a budget estimate for overall event• Get real estimates from your vendors• Work with client on their priorities to understand what will work within their budget, and what will not
CREATE EVENT PROGRAM/FLOW• Create timeline for everything that happens during the event, from the moment the guests arrive until departure.• Include Food Service cues, Lighting cues, Audio Visual cues, Speakers, and Entertainment• All production staff and vendors should have ONE timeline so you are all working off the same schedule
EVENT PROGRAM/FLOW YMCA Event Program Oak Square YMCA, November 16, 2011 Rev.6, 11.10.11ak5:00pm Production complete6:00pm Valet in Place Registration set Raffle set6:30pm Guests arrive All Lobby Bars open Background music piped into Lobby DJ playing background music Appeal “sales” (60 min)6:45pm Synchronized Swimming performance (5 min)7:00pm Synchronized Swimming performance (5 min)
EVENT PROGRAM/FLOW7:15pm Synchronized Swimming performance (5 min)7:30pm Doors open to Gym Bars open Games open Photo shoot open DJ music playing background music (20 min)7:50pm Lion Dance Performance ends on Stage (7 min)7:57pm Games and Photo shoot close for speaking program Jack Fucci takes stage, thanks the group, Welcome Remarks and Introduction of Kevin Washington (5 min)8:02pm Kevin Washington Remarks Sponsor Thank yous Introductions of real “Everyday MVPs” (5 min)
EVENT PROGRAM/FLOW8:07pm Brief Remarks by Everyday MVP honorees (5 min)8:12pm Kevin takes stage again, thanks kids and asks for appeal (Appeal logistics TBD) (3 min)8:15pm DJ VOG invites guests to enjoy dinner Food stations open DJ plays background music Games re-open Photo shoot re-open (15 min)8:30pm DJ announces African dance group Group performs (5 min)8:34pm DJ music resumes (15 min)
EVENT PROGRAM/FLOW8:49pm DJ announces Zumba dance Zumba Dance performance (3 min)8:52pm DJ music continues to play (15 min)9:00pm Rolling Dessert Stations opened9:07pm DJ announces Second African dance performance Group performs (5 min)9:30pm Event ends
CREATE PRODUCTION SCHEDULE• Create a timeline of everything that happens during set-up throughout your entire time in production• List every vendor, their arrivals, what they are doing and departures• All your vendors should also have this one document so everyone know what is going on around them
PRODUCTION SCHEDULE McLeod Wedding Tentative Production Schedule August 30-31, 2012 Mt. Hope Farm, Bristol, RIThursday, August 307:00am Sperry Tents load-in Port Lighting load-in7:00pm Tent and lighting production complete for Day 1Friday, August 316:00am Sperry Tent onsite to build floor10:00am Amy Kimball Events onsite AVFX load-in Port Lighting arrives10:00am New England Country Rentals delivers and set-up Ceremony12:00pm Tent floor complete Rental Unlimited delivers rentals and lounge furniture Blooming Blossoms Florals arrives1:00pm Blackstone Catering arrives
PRODUCTION SCHEDULE2:00pm Luxury Loo arrives3:30pm McLeod Family onsite for Family formal photos Photographer arrives with Family3:45pm Sound Engineer for Amhir arrives4:00pm Sound check in main tent for Amhir String Trio arrives and set-up for Ceremony Bagpiper arrives Officiant arrives4:45pm Guests begin to arrive5:00pm Ceremony6:00pm Amhir arrives, goes to Cabin/green room/dinner served there6:15pm Bagpiper departs7:00pm Anima departs7:00pm Eye2Eye arrives go to Camp/Green Room7:30pm New England Country Rentals arrives to breakdown Ceremony8:45pm Amhir departs10:30pm Guests depart via Shuttle busses11:00pm PRODUCTION TRUCKS CANNOT ARRIVE ONSITE BEFORE 11:00PM11:30pm Breakdown commences